# SDR 2004FA0000590

- Difficulty date: June 5, 2004
- Submitted: June 7, 2004
- Operation: General aviation
- Aircraft: N807ER
- Make and model: Diamon DA 40
- Aircraft serial: 40318
- Aircraft time: 282 hours
- Engine: Lyc IO360A1A
- Engine time: 282 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Part number: 3F20M
- Condition: Separated
- Location: Fuel Sys
- Part time: 282 hours
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, THE FLIGHT CREW MADE A FUEL TANK SELECTION CHANGE AND NOTICED THE FUEL WAS BURNING FROM THE PREVIOUS TANK EVEN THOUGH THE SELECTOR HAD BEEN MOVED TO THE NEW TANK.   AFTER LANDING, MAINTENANCE PERSONNEL FOUND THE FUEL SELECTOR SHAFT HAD BECOME SEPARATED FROM THE SELECTOR AT THE UNIVERSAL JOINT.  THE UNIVERSAL JOINT RETAINING PINS ARE PRESSED INTO THE UNIVERSAL JOINT BODY AND HAD BECOME LOOSE ALLOWING THEM TO FALL OUT.  THIS SHAFT IS PART OF THE FUEL SELECTOR ASSEMBLY AND HAS NO UNIQUE P/N.
